MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883672HS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider via manufacturer representative reported that tip of the bur broke off in the patient's nose during the procedure.The broken pieces were retrieved from the patient's nose.The second bur opened also broke off and was retrieved.Intervention was performed to retrieve the broken pieces.The procedure was delayed for 5 minutes.The procedure was completed.The patient was unharmed.No broken pieces of the reported product remain inside the patient's body.On follow up, it was stated that there were no additional procedures or unintended equipment required to retrieve the fragment, instruments already being used in the procedure were used and no additional procedures were necessary.The event occurred during functional endoscopic sinus surgery in the front sinus.

Brand Name
XPS BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10860239
Report Number1045254-2020-00557
Device Sequence Number3803069
Product Code EQJ
UDI-Device Identifier20721902100561
UDI-Public20721902100561
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model Number1883672HS
Device Catalogue Number1883672HS
Device Lot Number0211765554
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1